MAUDE Adverse Event Report: DEPUY MITEK LLC US FASTIN RC 5MM ETHIBOND W/O NDL; SCREW, FIXATION, BONE

DEPUY MITEK LLC US FASTIN RC 5MM ETHIBOND W/O NDL; SCREW, FIXATION, BONE
Catalog Number 222723
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported by the healthcare professional in china that during a rotator cuff repair surgical procedure on (b)(6) 2024, the fastin 5.0 fastin anchor ethibond without needles device suture was broken off when tightened.Another like device was used to complete the procedure.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device expiration date was unknown in the initial report.The date of expiration has been updated accordingly.The device manufacture date was reported as unknown on the initial report.Please note that the date of manufacture has been updated accordingly.The investigation has been updated to reflect the correct information: investigation summary: the product was returned to depuy synthes mitek for evaluation.Depuy synthes mitek then conducted visual inspection of the device received.Visual inspection revealed that the anchor does not show structural anomalies, as well as the shaft.The handle cover was not returned.One of the sutures was found to be broken.The rest of the device was in a normal condition.The overall complaint was confirmed as the observed condition of the fastin rc 5mm ethibond w/o ndl would contribute to the complained device issue.Based on the investigation findings, the root cause can be traced to procedural variables, such handling of the device or product interaction during procedure; an excessive tension could have been applied to the suture and consequently it broke.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: there was no non conformance regarding this lot.

Brand Name
FASTIN RC 5MM ETHIBOND W/O NDL
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key19236615
Report Number1221934-2024-01434
Device Sequence Number8021642
Product Code HWC
UDI-Device Identifier10886705008254
UDI-Public10886705008254
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number222723
Device Lot Number9L64749
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2024
Supplement Date Received by Manufacturer05/21/2024
05/22/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date05/22/2024
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown